MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 10/28/2024.D4 batch #801c17.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that the sr55 reload was received with no apparent damage along with its opened packaging.The reload had the proximal 7 drivers up, the remaining drivers down with staples present, swing tab in the locked position and the knife not completely within the doghouse.The reload swing tab was reset in order to fire the cartridge.The returned reload was tested with a test device and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.It is possible that the knife exposed noted on the reload is consistent with the firing knob was not returned completely prior to opening the device causing that the knife not returned completely to its home position.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 801c17, and no non-conformances were identified.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during an unknown procedure some of the staples on the cartridge were protruding.There was no patient consequences identified when this complaint event was captured.There was no surgical delay.The procedure was successfully completed.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20548457
Report Number3005075853-2024-08170
Device Sequence Number7541410
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public(01)10705036002826(17)281231(10)829C05
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number829C05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown